About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 587179, 5 pages
http://dx.doi.org/10.1155/2013/587179
Research Article

Fractional Subequation Method for Cahn-Hilliard and Klein-Gordon Equations

1Department of Mathematics, University of Mazandaran, P.O. Box 47416-93797, Babolsar, Iran
2Department of Mathematical Sciences, International Institute for Symmetry Analysis and Mathematical Modelling, North-West University, Mafikeng Campus, Private Bag X2046, Mmabatho 2735, South Africa
3Department of Mathematics and Computer Sciences, Faculty of Art and Sciences, Çankaya University, Ankara, Turkey
4Department of Chemical and Materials Engineering, Faculty of Engineering, King Abdulaziz University, P.O. Box 80204, Jeddah 21589, Saudi Arabia
5Institute for Space Sciences, Magurele, P.O. Box R 76900, Bucharest, Romania

Received 10 December 2012; Accepted 6 January 2013

Academic Editor: Bashir Ahmad

Copyright © 2013 Hossein Jafari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

The fractional subequation method is applied to solve Cahn-Hilliard and Klein-Gordon equations of fractional order. The accuracy and efficiency of the scheme are discussed for these illustrative examples.

1. Introduction

Fractional calculus deals with fractional integrals and derivatives of any order [18]. Numbers of very interesting and novel applications of fractional partial differential equations (FPDEs) in physics, chemistry, engineering, finance, biology, hydrology, signal processing, viscoelastic materials, fractional variational principles, and so forth, developed mainly in the last few decades [115], have led recently to an intensive effort to find accurate and stable numerical methods that are also straightforward to be implemented.

Also, the exact solutions of most of the FPDEs cannot be found easily; thus analytical and numerical methods must be used. Some of the numerical methods for solving fractional differential equations (FDE) and FPDEs were discussed in (see [7, 1623] and the references therein).

By taking into account the results from [24], a new direct method titled fractional subequation method to search for explicit solutions of FPDEs was proposed [25]. We notice that the method relies on the homogeneous balance principle [26], Jumarie’s modified Riemann-Liouville derivative [27, 28], and the symbolic computation. With the help of this method, some exact solutions of nonlinear time fractional biological population model as well as the -dimensional space-time fractional Fokas equation were reported [25]. Recently, the improved fractional subequation method was proposed, and it was used to solve the following two FPDEs in fluid mechanics [29].

In this paper, we suggest the fractional subequation method and utilize this method to solve the following two FPDEs. The space-time fractional Cahn-Hilliard equation in the form ?where and are the functions of . For the case corresponding to , this equation is related with a number of interesting physical phenomena like the spinodal decomposition, phase separation, and phase ordering dynamics. On the other hand it becomes important in material sciences [30, 31]. However we notice that this equation is very difficult to be solved and several articles investigated it (see, e.g., [32] and the references therein). The nonlinear fractional Klein-Gordon equation [33] with quadratic nonlinearity reads as We notice that the nonlinear fractional Klein-Gordon equation describes many types of nonlinearities. On the other hand the Klein-Gordon equation plays a significant role in several real world applications, for example, the solid state physics, nonlinear optics, and quantum field theory.

The paper suggests a fractional subequation method to find the exact analytical solutions of nonlinear fractional partial differential equations with the Jumarie’s modified Riemann-Liouville derivative of order which is defined as [27] As pointed out by Kolwankar and Gangal [34], even though the variable is taking all real positive values the actual evolution takes place only for values of in the fractal set . We take which is a flag function. We conclude that, from the viewpoint of the Kolwankar-Gangal’s local fractional derivative, the parameter is the fractal dimension of time. Thus, the approximate solution is generated by some distribute function defined over the fractal sets in some closed interval . They are continuous but not differentiable functions with respect to .

The organization of the manuscript is as follows. In Section 2, we briefly explain the fractional subequation method for solving fractional partial differential equations. In Section 3, we extend the application of the proposed method to two nonlinear equations. Finally, Section 4 is devoted to our conclusions.

2. The Method

The fundamental ingredients of the fractional subequation method for solving fractional partial differential equations are described in [29]. The starting point is to consider a given nonlinear fractional partial differential equation in where and are Jumarie’s modified Riemann-Liouville derivatives of , is an unknown function, and is a polynomial in and its various partial derivatives, in which the highest order derivatives and nonlinear terms are involved.

To specify explicitly, we use in this paper the proposal in four basic steps proposed in [29, 35]; namely, we reduce, by using the traveling wave transformation, the given nonlinear FPDE to a nonlinear fractional differential equation (FDE). After that we assume that the reduced equation obtained previously admits the following solution where () are constants to be found, denotes a positive integer determined by balancing the highest order derivatives with the highest nonlinear terms in (4) or the modified one (see [35] for more details), and the new variable fulfilling the fractional Riccati equation: The next step is to substitute (5) along with (6) into the modified version of the equation and to use the properties of Jumarie’s modified Riemann-Liouville derivative, in order to get a polynomial in . Requesting all coefficients of () to be zero, we end up to a set of overdetermined nonlinear algebraic equations for ,??,????().

Finally, assuming that ,??,????() are obtained by solving the algebraic equations in the previous step, and substituting these constants and the solutions of (6) into (5), we get the explicit solutions of (4).

3. Main Results

In this section, we apply the method presented in Section 2 for solving the FPDEs (1) and (2), respectively.

Example 1. We consider the space-time fractional Cahn-Hilliard equation as

Making use of the travelling wave transformation Equation (7) is reduced into a nonlinear FDE easy to solve, namely, Next we suppose that (9) has a solution in the form given below where obeys the subequation (6).

By balancing the highest order derivative terms and nonlinear terms in (9), gives the value of??, we substitute (10), along with (6), into (9), and then setting the coefficients of to zero, we finally end up with a system of algebraic equations, namely, Solving the set of algebraic equations yields where , ?? and denotes an arbitrary constant.

By using (8)–(12) after some tedious calculations, the exact solutions of (7), namely, generalized hyperbolic function solutions (see [24] for their definitions) and generalized trigonometric function solutions are obtained as We stress on the fact that when these obtained exact solutions give the ones of the standard form equation of the space-time fractional Cahn-Hilliard equation (7).

Example 2. The next step is to investigate the fractional nonlinear Klein-Gordon equation in the following form:

To solve (14), we perform the traveling wave transformation therefore (14) is reduced to the following nonlinear fractional ODE, namely, Next, we assume that (16) admits a solution in the form At this stage we apply the same technique as in the case of the previous example. Namely, by balancing the highest order derivative terms and nonlinear terms in (16), then substituting (17), with??, with (6) into (16), we finally obtain the corresponding system of algebraic equations as After using the Mathematica to solve (18) the following solutions are reported: where denotes an arbitrary constant. Finally, from (15)–(19) we obtain the following generalized hyperbolic function solutions, generalized trigonometric function solutions, and the rational solution of (14) as where .

As (20) the results obtained above become the ones of (14).

4. Conclusions

In this paper, a fractional subequation method is used to construct the exact analytical solutions of the space-time fractional Cahn-Hilliard (1) and the fractional nonlinear Klein-Gordon equation (2). These solutions include the generalized hyperbolic function solutions, generalized trigonometric function solutions, and rational function solutions, which may be very useful to further understand the mechanisms of the complicated nonlinear physical phenomena and FPDEs. Also, this method help us to find all exact solutions of the Fan subequations involving all possible parameters, it is concise and efficient. Mathematica has been used for computations and programming in this work.

References

  1. I. Podlubny, Fractional Differential Equations: An Introduction to Fractional Derivatives, Fractional Differential Equations, to Methods of Their Solution and some of Their Applications, vol. 198 of Mathematics in Science and Engineering, Academic Press, San Diego, Calif, USA, 1999. View at MathSciNet
  2. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives: Theory and Applications, Gordon and Breach Science Publishers, Yverdon, Switzerland, 1993. View at MathSciNet
  3. A. A. Kilbas, H. M. Srivastava, and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, vol. 204 of North-Holland Mathematics Studies, Elsevier Science B.V., Amsterdam, The Netherlands, 2006. View at MathSciNet
  4. R. L. Magin, Fractional Calculus in Bioengineering, Begell House, Redding, Calif, USA, 2006.
  5. R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific Publishing, River Edge, NJ, USA, 2000. View at Publisher · View at Google Scholar · View at MathSciNet
  6. F. Mainardi, Fractional Calculus and Waves in Linear Viscoelasticity: An Introduction to Mathematical Models, Imperial College Press, London, UK, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  7. D. Baleanu, K. Diethelm, E. Scalas, and J. J. Trujillo, Fractional Calculus: Models and Numerical Methods, vol. 3 of Series on Complexity, Nonlinearity and Chaos, World Scientific Publishing, Hackensack, NJ, USA, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  8. K. Diethelm, The Analysis of Fractional Differential Equations: An Application-Oriented Exposition Using Differential Operators of Caputo Type, vol. 2004 of Lecture Notes in Mathematics, Springer, Berlin, Germany, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  9. M. Klimek, On Solutions of Linear Fractional Differential Equations of a Variational Type, The Publishing Office of Czestochowa University of Technology, Czestochowa, Poland, 2009.
  10. F. Riewe, “Nonconservative Lagrangian and Hamiltonian mechanics,” Physical Review E, vol. 53, no. 2, pp. 1890–1899, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  11. F. Riewe, “Mechanics with fractional derivatives,” Physical Review E, vol. 55, no. 3, pp. 3581–3592, 1997. View at Publisher · View at Google Scholar · View at MathSciNet
  12. M. Klimek, “Lagrangean and Hamiltonian fractional sequential mechanics,” Czechoslovak Journal of Physics, vol. 52, no. 11, pp. 1247–1253, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  13. O. P. Agrawal, “Formulation of Euler-Lagrange equations for fractional variational problems,” Journal of Mathematical Analysis and Applications, vol. 272, no. 1, pp. 368–379, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  14. D. Baleanu and T. Avkar, “Lagrangians with linear velocities within Riemann-Liouville fractional derivatives,” Nuovo Cimento della Societa Italiana di Fisica B, vol. 119, no. 1, pp. 73–79, 2004. View at Scopus
  15. J. G. Lu and G. Chen, “A note on the fractional-order Chen system,” Chaos, Solitons and Fractals, vol. 27, no. 3, pp. 685–688, 2006. View at Publisher · View at Google Scholar · View at Scopus
  16. V. Daftardar-Gejji and H. Jafari, “Solving a multi-order fractional differential equation using Adomian decomposition,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 541–548, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  17. H. Jafari, M. Nazari, D. Baleanu, and C. M. Khalique, “A new approach for solving a system of fractional partial differential equations,” Computers & Mathematics with Applications. In press.
  18. H. Jafari, H. Tajadodi, and D. Baleanu, “A modified variational iteration method for solving fractional Riccati differential equation by Adomian polynomials,” Fractional Calculus and Applied Analysis, vol. 16, pp. 109–122, 2013.
  19. H. Jafari and H. Tajadodi, “He's variational iteration method for solving fractional Riccati differential equation,” International Journal of Differential Equations, vol. 2010, Article ID 764738, 8 pages, 2010. View at MathSciNet
  20. H. Jafari, S. Das, and H. Tajadodi, “Solving a multi-order fractional differential equation using homotopy analysis method,” Journal of King Saud University, vol. 23, no. 2, pp. 151–155, 2011.
  21. H. Jafari, N. Kadkhoda, H. Tajadodi, and S. A. Hosseini Matikolai, “Homotopy perturbation pade technique for solving fractional riccati differential equations,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 11, pp. 271–275, 2010.
  22. Q. Huang, G. Huang, and H. Zhan, “A finite element solution for the fractional advection-dispersion equation,” Advances in Water Resources, vol. 31, no. 12, pp. 1578–1589, 2008. View at Publisher · View at Google Scholar · View at Scopus
  23. Z. Odibat and S. Momani, “Modified homotopy perturbation method: application to quadratic Riccati differential equation of fractional order,” Chaos, Solitons & Fractals, vol. 36, no. 1, pp. 167–174, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  24. S. Zhang, Q. A. Zong, D. Liu, and Q. Gao, “A generalized exp-function method for fractional Riccati differential equations,” Communications in Fractional Calculus, vol. 1, pp. 48–52, 2010.
  25. S. Zhang and H.-Q. Zhang, “Fractional sub-equation method and its applications to nonlinear fractional PDEs,” Physics Letters A, vol. 375, no. 7, pp. 1069–1073, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  26. M. L. Wang, “Solitary wave solutions for variant Boussinesq equations,” Physics Letters A, vol. 199, no. 3-4, pp. 169–172, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  27. G. Jumarie, “Modified Riemann-Liouville derivative and fractional Taylor series of nondifferentiable functions further results,” Computers & Mathematics with Applications, vol. 51, no. 9-10, pp. 1367–1376, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  28. G. Jumarie, “Cauchy's integral formula via the modified Riemann-Liouville derivative for analytic functions of fractional order,” Applied Mathematics Letters, vol. 23, no. 12, pp. 1444–1450, 2010. View at Publisher · View at Google Scholar · View at MathSciNet
  29. S. Guo, L. Mei, Y. Li, and Y. Sun, “The improved fractional sub-equation method and its applications to the space-time fractional differential equations in fluid mechanics,” Physics Letters A, vol. 376, no. 4, pp. 407–411, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  30. S. M. Choo, S. K. Chung, and Y. J. Lee, “A conservative difference scheme for the viscous Cahn-Hilliard equation with a nonconstant gradient energy coefficient,” Applied Numerical Mathematics, vol. 51, no. 2-3, pp. 207–219, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  31. M. E. Gurtin, “Generalized Ginzburg-Landau and Cahn-Hilliard equations based on a microforce balance,” Physica D, vol. 92, no. 3-4, pp. 178–192, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  32. J. Kim, “A numerical method for the Cahn-Hilliard equation with a variable mobility,” Communications in Nonlinear Science and Numerical Simulation, vol. 12, no. 8, pp. 1560–1571, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  33. Sirendaoreji, “Auxiliary equation method and new solutions of Klein-Gordon equations,” Chaos, Solitons and Fractals, vol. 31, no. 4, pp. 943–950, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  34. K. M. Kolwankar and A. D. Gangal, “Local fractional Fokker-Planck equation,” Physical Review Letters, vol. 80, no. 2, pp. 214–217, 1998. View at Publisher · View at Google Scholar · View at MathSciNet
  35. Y. Zhou, M. Wang, and Y. Wang, “Periodic wave solutions to a coupled KdV equations with variable coefficients,” Physics Letters A, vol. 308, no. 1, pp. 31–36, 2003. View at Publisher · View at Google Scholar · View at MathSciNet